| | Med questions: my 13 y/o has PTSD and cerebral dysrythmia
I am here for my daughter. She has battled for most of her life with PTSD, and all that comes with that. She has had horrible experiences through trying to get help from the the extremely poorly funded mental health community. She was most often labelled a discipline/behavioral problem and had a litany of diagnoses that never made sense... until now! I have long stood my ground that her issues all stem from the trauma of being abused at ages 4-5. Turns out research on PTSD shows there is a link between severe PTSD (she's 13 and still fears her abuser and has vivid nightmares) and cerebral dysrythmias. She had a QEEG in February that confirms she is having these, which is likely the cause of her behavior problems. She has been put on Trileptal and Amantidine, and she is a different kid! We still have alot of work to do, and medications are not perfect, but I'm hopeful for the first time in a long time.
She was transferred to her current hospital from one that tried to have her court ordered committed to the area State Hospital, as they refused to accept a diagnosis of PTSD, and told me she was nothing more than a behavior problem that would end up in jail if she was not committed. That first hospital put her in Abilify. Their reason, everytime she had a violent outburst or episode of some kind they would swarm her with several large men to restrain her, which made her worse.... hello, she was abused by a man and has PTSD!!
I fought hard to get her transferred to a NueroBehavioral Psych unit, and the nuerological testing they did confirmed what I knew all along. The way it was described to me, when she goes into rages she's basically having a mini seizure.
She is currently taking Trileptal and Amantidine, and was still taking Abilify. She and I both had thought she didn't need to be on Abilify. She does have some paranoia, and depression, but the Abilify had major side effects: dizziness, headaches, stomache aches, and problems sleeping. SO, this last week they started to titrate her off the Abilify. She called me last night crying, terrified and paranoid, she's scared the mental health workers at the previous hospital are going to come find her and hurt her. So, she obviously needs to stay on a mood stabilizer, but I know, with as much as she hated the side effects of Abilify (she also gained weight with Abilify), she will NOT be compliant with it if she is discharged on it. So now they are going to switch her to Seroquel.
My question after reading many threads or here and looking up info on all these meds, is this a recipe for disaster? Only time will tell how the will work together for this particular child, but very curious if anyone else has experience with these "cerebral dysrthmias", and the long term effects of taking Trileptal, Amantadine and Seroquel. Oh, and she also has ADD, so after discharge the plan is to add a nonstimulant ADD med...
This is my first thread. Thanks for enduring it, and I welcome your comments and experiences.